One of the main reasons I wanted to visit Ellensburg was the Iron Horse Brewery. I enjoy their Irish Death beer – which is not really a beer you want to mess around with. It has an ABV of 7.8% and will knock you on your ass before you even realize you’re on your ass. I’ve been knocked down several times but I always come back for more (not sure what that says about my personality – but let’s just leave it with I love this beer!)
After coming off of a great visit to the Wild Horse and Solar Facility I was ready to see some petrified trees. I had drove past the Ginkgo Petrified Forest State Park many times throughout my life but had never had a chance to stop. Today I would finally have that chance because I was driving and wasn’t my former child self stuck in a car longingly looking out the window wishing we could stop as we zipped by (again)…
It was the start of our 4-day adventure to the middle of Washington state. I got serious questions of what I was thinking when I rattled off the names of the places I was going: Ellensburg, Leavenworth, and Winthrop (I was lucky if anyone had even heard of the last town). But I never let judgment stop me from doing what I want to do.
Boomer and I hit the road for another adventure! Below is the itinerary we used for our Washington Trip in May. Over the next few postings I will share our stories from this trip.
8:00 am Depart for Ginkgo Petrified Forest State Park
Drive Time: 3.5 hours / 220 miles
11:30 am Arrive Ginkgo Petrified Forest State Park
1:10pm Depart for Wild Horse Wind and Solar Center 25905 Vantage Hwy
Drive Time: 17 mins / 11 miles
1:30 pm Arrive Wild Horse Wind and Solar Center
9-5:30 pm; tours 10am & 2pm
4:00 pm Depart for Ellensburg WA
Drive Time: 35 mins / 20 miles
4:35 pm Arrive Ellensburg WA
•Iron Horse Brewery
Brewery / Tasting room 1000 N Prospect 98926 R 2pm -8pm (509.933.3134 call for tour)
Brew Pub 416 N Main Street Ellensburg, WA M-Sat 4-9pm
Stop for night
8:00 am Depart for Leavenworth WA
Drive Time: 1 hours / 58 miles
9:00 am Arrive Leavenworth WA
Maifest May 10th -12th
Studio 1890 635 Front Street 10am – 5pm (Bavarian photo)
3:00pm – 4:00pm Leavenworth Nutcracker Museum 735 Front St 2pm – 5pm $2.50 fee
4:30pm – 5:30pm Icicle Brewing 935 Front St 12 to 11pm
5:30 pm – 6:30 pm Munchen Haus 709 Front St open 11am pet friendly
7:00 pm Depart for Wenatchee WA
Drive Time: 31 mins / 25 miles
7:30 pm Arrive Wenatchee WA
Stop for night
Columbia Valley Brewing F-S 12-12 538 Riverside Drive Wenatchee 98801
7:30 am Depart for Winthrop WA
Drive Time: 2 hours / 98 miles
9:30 am Arrive Winthrop WA
11:00 am 49’er Parade
Old Schoolhouse Brewery 155 Riverside Ave 12pm – 10 pm
8:00 pm Depart for Omak WA
Drive Time: 1 hours / 45 miles
9:00 pm Arrive Omak WA
Stop for night
8:30 am Depart for Grand Coulee Dam
Drive Time: 1 hours / 53 miles
9:30 am Arrive Grand Coulee Dam
10:00 am tour Free / 50 mins
I am not known for spontaneity. There I said it.
If you know me or have seen at least some of my blog postings about trip planning you will notice there is not much room for “stumbling on to the next great thing” while Boomer and I truck off to the next spot.
With our bellies full of beer from the brewfest we decided to walk off some calories by doing a self-guided walking tour around downtown Missoula. It was mostly an attempt to spend more time in Missoula as it is one of my favorite towns. At the brew festival a local lady was telling me all the great things about Missoula and why I too should love Missoula as much as she does. No reason to sell Missoula to me – my love grows deeper each time I visit.
Finally winter had disappeared and it had become brew fest season! My first brew fest of the 2013 year was the Garden City Brew Fest in Missoula Montana. Although it was the 21st year of this annual fest it was my first time attending, but surely will not be my last.
Our time in Oregon had come to an end. The return drive was shorter than our drive there as we were taking I-5 home, but it was still about a 12 hour drive (not to mention my dad drives slow). Also there would be no brewery stop to break up the time 🙁
The next day we were going to meet one of my cousins in Medford Oregon for dinner. Although I was not involved much in the planning of the overall trip to Oregon, I did what I always do when going somewhere, investigate the area a bit. One may describe it as tearing through every tourist information website and blog I can find… but I call it investigating.
I had found that there were several wineries in the area, especially in the Applegate Valley. I did not want to push my luck with my dad and ask for a brewery stop at Deschutes and then stop at a bunch of wineries so I never mentioned the wineries. Once it was announced that we were driving to Medford I looked at my aunt and whispered “can we stop at some wineries”. I couldn’t help myself, I love wine!
As we approached Bend I gave the address of the Deschutes Brewery to Samantha, my trusty GPS. Well, normally she’s trusty. Usually, Samantha does well, directing me to where I need to go with little confusion. And after I had just given her a good review to my dad, Samantha did something unexpected, she led us astray.